Alert archive / Rhode Island / Areal Flood Advisories in 2011

Areal Flood Advisory 21, NWS Boston/Norton, MA

May 19, 2011Newport County, Rhode Island; Bristol County, Massachusetts

NWS Boston/Norton, MA issued this areal flood advisory at May 19, 2011, 3:44 PM EDT for Newport County, Rhode Island; Bristol County, Massachusetts. It was in force for 110 min.

The area

The outline as issued.

The facts

Issued
May 19, 2011, 3:44 PM EDT (19:44 UTC)
Expired
May 19, 2011, 5:34 PM EDT
In force
110 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Newport County, RI

The radar

The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2011-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2011-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WGUS81 KBOX 191944
FLSBOX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EDT THU MAY 19 2011

MAC005-RIC005-192245-
/O.NEW.KBOX.FA.Y.0021.110519T1944Z-110519T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWPORT RI-BRISTOL MA-
344 PM EDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD ADVISORY FOR...
  NEWPORT COUNTY IN RHODE ISLAND...
  SOUTHERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...NEW BEDFORD...FALL RIVER...

* UNTIL 645 PM EDT

* AT 341 PM EDT RADAR INDICATED A CLUSTER OF THUNDERSTORMS CROSSING 
THROUGH THE NARRAGANSETT BAY REGION OF RHODE ISLAND...AS WELL AS 
SOUTHERN BRISTOL COUNTY IN MASSACHUSETTS.  THESE STORMS ARE 
PRODUCING RAINFALL OF UP TO 2 INCHES OR MORE IN AN HOUR.  THIS WILL 
BE SUFFICIENT TO PRODUCE URBAN AND POOR DRAINAGE FLOODING. DRIVERS 
SHOULD USE CAUTION AND BE ON THE LOOKOUT FOR SIGNIFICANT PONDING ON 
TYPICALLY VULNERABLE ROADWAYS.

THE THUNDERSTORMS ARE EXPECTED TO CROSS THROUGH THE ADVISORY AREA 
THROUGH 430 PM.  ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE 
THEREAFTER.

LAT...LON 4154 7122 4148 7123 4149 7129 4163 7128
      4165 7129 4165 7124 4170 7119 4173 7123
      4178 7092 4163 7088 4159 7089 4159 7092
      4157 7093 4153 7092 4151 7094 4152 7097
      4148 7103 4150 7108 4145 7117 4145 7120

$$

NMB
1 follow-up statement
301 
WGUS81 KBOX 192134
FLSBOX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT THU MAY 19 2011

MAC005-RIC005-192142-
/O.CAN.KBOX.FA.Y.0021.000000T0000Z-110519T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWPORT RI-BRISTOL MA-
534 PM EDT THU MAY 19 2011

...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR SOUTHEASTERN BRISTOL
COUNTY IN SOUTHEAST MASSACHUSETTS...AND EASTERN NEWPORT COUNTY IN
RHODE ISLAND...

THE HEAVIEST RAIN HAS MOVED NORTH OF THE AREA...AND ENOUGH TIME HAS 
PASSED TO ALLOW A LITTLE BIT OF DRAINING AND DRYING. 
NONETHELESS...MORE SHOWERS ARE LIKELY THIS EVENING. DRIVERS SHOULD 
CONTINUE TO BE ON THE ALERT FOR PONDING OF WATER.

LAT...LON 4154 7122 4148 7123 4149 7129 4163 7128
      4165 7129 4165 7124 4170 7119 4173 7123
      4178 7092 4163 7088 4159 7089 4159 7092
      4157 7093 4153 7092 4151 7094 4152 7097
      4148 7103 4150 7108 4145 7117 4145 7120

$$

THOMPSON

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood advisory went out at May 19, 1:43 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, May 19, 1:43 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
143 PM EDT THU MAY 19 2011

.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO SLOWLY SPIN ACROSS NY STATE AND
PENNSYLVANIA THROUGH FRIDAY. THE LOW WILL WEAKEN AND FINALLY PUSH
EAST THIS WEEKEND BRINGING DRIER WEATHER...THOUGH CLOUDS AND A FEW
SHOWERS WILL LINGER. A WARMING TREND IS EXPECTED NEXT WEEK
ESPECIALLY BY TUESDAY AND WEDNESDAY.  DRIER WEATHER IS ALSO EXPECTED
NEXT WEEK...ALTHOUGH A FEW PASSING SHOWERS WILL REMAIN POSSIBLE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM UPDATE...
INCREASING COVERAGE OF SCATTERED SHOWERS ACROSS ALL OF SOUTHERN
NEW ENGLAND. THESE SHOWERS MAY RESULT IN BRIEF PERIODS OF HEAVY
RAINFALL. OTHERWISE...PERIODS OF DRIZZLE AND FOG WILL CONTINUE TO
AFFECT MUCH OF THE AREA...PARTICULARLY ACROSS THE COASTAL ZONES.
THE CLOUD DECK HAS SCATTERED OUT ACROSS THE CAPE AND ISLANDS AND
THAT BIT OF SUN HAS ALLOWED TEMPERATURES TO GET UP INTO THE 70S
THERE. SO UPDATED TEMPS AND DEWPOINTS THERE.

PREVIOUS DISCUSSION BELOW...

WARM FRONT ACROSS S COASTAL MA MAY WAVER DURING THE MORNING...THEN
APPEARS THAT THE LOW SPINNING ACROSS THE MID ATLC STATES WILL
FINALLY START TO MOVE E. THIS WILL ALLOW THE FRONT TO MOVE A BIT
FURTHER N...THEN THE OCCLUSION WILL START TO APPROACH DURING THE
AFTERNOON. MAY START TO SEE A FEW BREAKS IN THE CLOUDS...BUT THIS
WILL ONLY SET THE STAGE FOR MORE SHOWERS AND POSSIBLY AN ISOLD TSTM
OR TWO TO DEVELOP. LOOKS LIKE THE BEST SHOT FOR THIS WILL OCCUR
ACROSS THE CT VALLEY INTO CENTRAL MA/NE CT. STILL A RATHER MOIST AND
UNSTABLE AIRMASS OVERHEAD...SO COULD SEE SOME LOCALIZED DOWNPOURS.

AS FOR COASTAL AREAS...WILL STILL SEE AREAS OF FOG WITH REDUCED
VISIBILITIES...THOUGH COULD ALSO SEE SOME IMPROVEMENT THERE AROUND
MIDDAY OR SO.

EXPECT DAYTIME HIGHS TO BE MAINLY IN THE 60S...THOUGH A BIT COOLER
ALONG THE COAST WITH CONTINUED ONSHORE FLOW...ALBEIT WEAK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
TONIGHT...OCCLUSION SHOULD SLIDE INTO NORTHERN NEW ENGLAND WHILE THE
LOW AND ITS CUTOFF UPPER LEVEL SYSTEM REMAINS W OF THE REGION. THIS
INSTABILITY WILL CONTINUE TO BRING THE THREAT OF SCT SHOWERS TO THE
REGION...BUT WILL NOT BE AS ORGANIZED AS THE LAST SEVERAL DAYS.
EXPECT GENERALLY LIGHT RAINFALL ALONG WITH LIGHT WINDS THAT WILL
SHIFT TO A MORE SOUTHERLY DIRECTION. THE STAGNANT AIRMASS IN PLACE
ALONG WITH SLOWLY INCREASING DEWPTS WILL BRING A REPEAT OF AREAS OF
FOG ACROSS CENTRAL AND EASTERN AREAS.

OVERNIGHT LOWS WILL BE MAINLY IN THE LOWER-MID 50S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS:
 * SCATTERED SHOWERS AND THUNDERSTORMS FRI/SAT
 * MODERATING TEMPERATURES LIKELY NEXT WEEK ESPECIALLY TUE/WED

DETAILS:

FRIDAY AND SATURDAY...
UPPER LEVEL LOW AND ASSOCIATED COLD POOL ALOFT WILL BE SLOWLY
WORKING ACROSS SOUTHERN NEW ENGLAND.  500 MB TEMPERATURES FALL TO
BETWEEN -15C TO -19C ACROSS THE REGION.  THIS WILL RESULT IN SURFACE
BASED CAPES OF SEVERAL HUNDRED J/KG AND STEEPENING MID LEVEL LAPS
RATES. THIS SHOULD ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS
TO DEVELOP...PARTICULARLY DURING THE AFTERNOON/EVENING HOURS
ESPECIALLY AWAY FROM THE IMMEDIATE COAST. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH ANY OF THE STORMS SINCE THEY WILL BE SLOW
MOVING WITH WEAK WINDS ALOFT. ALSO...CAN NOT RULE OUT A FEW
REPORTS OF SMALL HAIL WITH THE COLD AIR ALOFT.

HIGH TEMPERATURES ON FRIDAY WILL BE IN THE 60S TO NEAR 70 ACROSS
MUCH OF THE REGION.  IT WILL BE COOLER ALONG THE IMMEDIATE COAST AS
A RESULT OF SEA BREEZES.  ON SATURDAY...EXPECT TEMPERATURES TO
MODERATE BACK INTO THE UPPER 60S TO LOWER 70S INLAND FROM THE
COAST.  HOWEVER...A BACK DOOR COLD FRONT WILL BE SWEEPING ACROSS THE
REGION DURING THE AFTERNOON AND EVENING ALLOWING FOR FALLING
TEMPERATURES ACROSS THE COASTAL PLAIN.

SUNDAY...
DRY WEATHER IS FINALLY EXPECTED ACROSS THE REGION BEHIND THE
BACKDOOR COLD FRONT.  HOWEVER...ONSHORE FLOW WILL KEEP TEMPERATURES
BELOW NORMAL ESPECIALLY ALONG THE COAST.  HIGHS SHOULD RANGE FROM
THE MID TO UPPER 50S ALONG THE EASTERN MA COAST...TO THE UPPER 60S
ACROSS THE LOWER CONNECTICUT RIVER VALLEY.

SUNDAY NIGHT AND MONDAY...
HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST ALLOWING FOR SOUTHERLY
SURFACE WINDS TO DEVELOP ALONG WITH WARMING MID LEVEL TEMPERATURES.
THE WARM ADVECTION PATTERN SHOULD RESULT IN RATHER CLOUDY SKIES AND
PERHAPS A FEW PASSING SHOWERS LATE SUNDAY NIGHT AND/OR MONDAY...BUT
NOT EXPECTING A WASHOUT AND MOST OF THE TIME WILL BE DRY.

TUESDAY AND WEDNESDAY...
WESTERLY FLOW ALOFT WILL RESULT IN WARMING MID LEVEL TEMPERATURES
ACROSS THE REGION.  GENERALLY EXPECT PARTLY SUNNY SKIES BOTH DAYS
WITH HIGHS WELL UP INTO THE 70S...TO NEAR 80.  MOST OF THE DAY WILL
BE DRY...BUT A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE DURING THE
AFTERNOON/EVENING HOURS.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...MEDIUM TO HIGH CONFIDENCE IN 18Z TAFS. MVFR/IFR
CONDITIONS PERSIST IN SCATTERED SHOWERS AND FOG ACROSS MUCH OF THE
AREA WITH A FEW PATCHES OF VFR CONDITIONS ON THE CAPE AND
NANTUCKET. BELIEVE THE VFR CONDITIONS WILL BE FAIRLY SHORT-LIVED
AND MVFR/IFR CONDITIONS WILL DIMINISH TO MVFR/IFR BY 00Z.

TONIGHT...MEDIUM CONFIDENCE. MVFR CIGS/VSBYS WILL LOWER TO IFR FOR
MOST AREAS. WILL LIKELY SEE LIFR CIGS ALONG THE COAST. EXPECT
SCATTERED SHOWERS AND AREAS OF FOG.

FRIDAY...MEDIUM CONFIDENCE. MVFR/IFR CONDITIONS IN FOG AND LOW
CLOUDS TO START WITH SOME IMPROVEMENT TO VFR/MVFR IN THE
AFTERNOON. SCT SHOWERS MAY RESULT IN BRIEF PERIODS OF MVFR/IFR
CONDITIONS. LOWEST CONDITIONS WILL BE NEAR THE COAST...
PARTICULARLY DURING THE EARLY MORNING HOURS.

KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY IFR CONDITIONS IN LOW
CLOUDS/FOG PATCHES AND SCATTERED SHOWERS. HOWEVER...BRIEF
IMPROVEMENTS TO MVFR CONDITIONS CAN NOT BE RULED OUT THIS
AFTERNOON.

OUTLOOK...SATURDAY THROUGH MONDAY...

SATURDAY...LOW TO MEDIUM CONFIDENCE. MVFR TO IFR CONDITIONS IN
LOW CLOUDS/FOG PATCHES AND SCATTERED SHOWERS WILL BE MIXED WITH
TIMES OF VFR. LOWEST CONDITIONS DURING THE LATE NIGHT/EARLY
MORNING HOURS NEAR THE COAST.

SUNDAY AND MONDAY...LOW CONFIDENCE.  PERIODS OF MVFR TO IFR
CONDITIONS MAY BE MIXED IN WITH TIMES OF VFR.

&&

.MARINE...
TODAY...EXPECT E-SE WINDS BELOW SMALL CRAFT CRITERIA THROUGH TODAY.
SEAS WILL REMAIN AT OR ABOVE 5 FT. HAVE CONVERTED THE GENERAL SMALL
CRAFT OVER TO ONE FOR HAZARDOUS SEAS. EXPECT SEAS TO SLOWLY SUBSIDE
ACROSS THE NEAR SHORE WATERS THIS AFTERNOON. VSBYS WILL BE BELOW
1/2NM THROUGH A GOOD PORTION OF THE DAY...BUT MAY BREAK FOR A TIME
DURING THE AFTERNOON. ISOLD TSTMS POSSIBLE DURING THE AFTERNOON.

TONIGHT...EXPECT LIGHT E-SE WINDS TO SHIFT TO S. SEAS WILL CONTINUE
TO SUBSIDE. VSBYS WILL LOWER TO BELOW 1NM WITH THE CONTINUED MOIST
ONSHORE FLOW.

THU NIGHT...
LIGHT S-SE WINDS ALONG WITH A DIMINISHING SWELL. VSBY MAY BE POOR IN
AREAS OF FOG AND DRIZZLE.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY AND SATURDAY...
WEAK GRADIENT SHOULD KEEP WINDS AND SEAS BELOW SCA THRESHOLDS.

SATURDAY NIGHT AND SUNDAY...
BACKDOOR COLD FRONT SHOULD RESULT IN A BRIEF SURGE OF NORTHEAST 20
TO 25 KNOT WIND GUSTS...SO SCA MAY BE REQUIRED FOR A TIME ACROSS THE
OUTER-WATERS.  MARGINAL 5 FOOT SEAS ARE ALSO POSSIBLE FOR A TIME
OVER THE EASTERN OUTER-WATERS.

MONDAY...
HIGH PRESSURE MOVES OFF THE COAST BRINGING RETURN OF SOUTHERLY WINDS
TO THE REGION.  WITH THE INVERSION OVER THE RELATIVELY COLD
OCEAN...FEEL WINDS AND SEAS WILL LIKELY REMAIN BELOW SCA THRESHOLDS.

&&

.HYDROLOGY...
WITH MOST OF THE HEAVIER RAINFALL MOVING OFF THE COAST AND INTO S
NH...HAVE DISCONTINUED THE FLOOD WATCH.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
     EVENING FOR ANZ235-237-250.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ANZ254.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT FRIDAY
     FOR ANZ255-256.

&&

SYNOPSIS...FRANK/EVT
NEAR TERM...RLG/EVT
SHORT TERM...EVT
LONG TERM...FRANK
AVIATION...FRANK/RLG
MARINE...FRANK/EVT
HYDROLOGY...
Hazardous weather outlook, May 19, 3:53 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EDT THU MAY 19 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
353 AM EDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-270>273-200800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO
60 NM OFFSHORE-
OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE-
OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM
OFFSHORE-
OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM
OFFSHORE-
353 AM EDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 19, 3:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
334 PM EDT THU MAY 19 2011

MAZ005-012-013-017-RIZ001-002-192000-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE
RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
334 PM EDT THU MAY 19 2011

AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER
PROVIDENCE...MOVING NORTH AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SMITHFIELD...LINCOLN...NORTH
  SMITHFIELD...CUMBERLAND...WOONSOCKET...BLACKSTONE...WHITINSVILLE...
  UXBRIDGE...MILLVILLE...MILFORD...MENDON...HOPEDALE AND BELLINGHAM.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4212 7171 4219 7142 4182 7130 4176 7153

NMB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:34 PM EDTSpecial Weather StatementBOXProvidence26 min
May 19, 4:14 AM EDTSmall Craft Advisory for Hazardous SeasBOX31 hr

Nearby

Areal Flood Advisories in Rhode Island, 2011Areal Flood Advisories in Massachusetts, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.